Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 173, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 2021, 3:55 PM CDT for Ouachita Parish, Union Parish, Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2021, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 13, 2021, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 166 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:20 PM CDT | TSTM WND DMG | 8 W Sterlington, LA | UNION PARISH SHERIFFS OFFICE REPORTED A VERY LARGE OAK TREE DOWN ON A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
088
WUUS54 KSHV 132055
SVRSHV
LAC073-111-132145-
/O.NEW.KSHV.SV.W.0173.210613T2055Z-210613T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
355 PM CDT Sun Jun 13 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Union Parish in north central Louisiana...
Central Ouachita Parish in north central Louisiana...
* Until 445 PM CDT.
* At 355 PM CDT, a severe thunderstorm was located near Sterlington,
or 12 miles west of Bastrop, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Drew, Fairbanks,
Loch Lomon, Spencer, Linville, Haile, Folksville, Cheniere, Rocky
Branch, Pine Grove, Guthrie and Deshard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3248 9238 3287 9220 3286 9208 3284 9206
3283 9207 3280 9205 3276 9206 3274 9205
3273 9207 3269 9205 3270 9204 3271 9204
3270 9203 3270 9201 3242 9201
TIME...MOT...LOC 2055Z 007DEG 20KT 3277 9212
HAIL...1.00IN
WIND...60MPH
$$
092 follow-up statements
936
WWUS54 KSHV 132125
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
425 PM CDT Sun Jun 13 2021
LAC073-111-132145-
/O.CON.KSHV.SV.W.0173.000000T0000Z-210613T2145Z/
Union LA-Ouachita LA-
425 PM CDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN UNION AND CENTRAL OUACHITA PARISHES...
At 425 PM CDT, a severe thunderstorm was located near Claiborne,
moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Drew, Fairbanks, Loch
Lomon, Spencer, Folksville, Cheniere, Rocky Branch, Pine Grove,
Guthrie and Deshard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3278 9224 3275 9206 3274 9205 3273 9207
3269 9205 3270 9204 3271 9204 3270 9203
3270 9202 3265 9201 3242 9201 3248 9238
TIME...MOT...LOC 2125Z 009DEG 18KT 3264 9218
HAIL...1.00IN
WIND...60MPH
$$
09130
WWUS54 KSHV 132141
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
441 PM CDT Sun Jun 13 2021
LAC073-111-132151-
/O.EXP.KSHV.SV.W.0173.000000T0000Z-210613T2145Z/
Union LA-Ouachita LA-
441 PM CDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION AND CENTRAL
OUACHITA PARISHES WILL EXPIRE AT 445 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
LAT...LON 3278 9224 3275 9206 3274 9205 3273 9207
3269 9205 3270 9204 3271 9204 3270 9203
3270 9202 3265 9201 3242 9201 3248 9238
TIME...MOT...LOC 2141Z 007DEG 20KT 3257 9219
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:53 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 13, 2:53 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 253 PM CDT Sun Jun 13 2021 .SHORT TERM.../Tonight through Monday Night/ For the rest of today...While the chance is fairly low, isolated showers and thunderstorms will be possible this afternoon, with the best chances coming for areas along and southeast of a line from Lufkin, TX to Ringold, LA to near El Dorado, AR. Should showers and thunderstorms move into this area, there is a threat a few of them could become strong to severe at times. Already seeing an uptick of thunderstorms firing across southwest Arkansas and northwest Louisiana. Meanwhile, satellite imagery from this afternoon continues to show an increase in cu across the entire area. In addition, afternoon heat indices could reach the lower to mid 100s, so continue to use caution if outdoors for an extended period of time. Upper-level ridge will continue to control the southwest CONUS through the short term period and beyond. We could see additional showers and thunderstorms across the area into the early overnight hours as the passing backdoor cold front could struggle to clear the area. Overnight lows will range from the lower to mid 70s once again across the area. On Monday, additional afternoon showers and thunderstorms will once again be possible across our far southern and southwest zones as the remnant frontal boundary lingers. High temperatures on Monday will once again climb into the lower to mid 90s across the area with afternoon heat indices reaching the upper 90s to lower 100s across the area. Monday night will be slightly "cooler" across our northern zones with lows falling into the upper 60s, with lower 70s expected elsewhere. /33/ .LONG TERM.../Tuesday through Sunday/ Large upper ridging anchored from the Desert SW N through the Rockies/Plains into Srn Saskatchewan/Manitoba will remain in place Tuesday, with the Ern extent of the ridge expanding E to the MS Valley. This will maintain hot and dry conditions over the region, with any isolated convection expected to remain S of the area over SE TX/S LA. The progs do suggest that the Ern extent of the ridge may weaken slightly Wednesday over Deep E TX/Cntrl LA, such that isolated afternoon convection will be possible over these areas, where slight chance pops were maintained. The ridge to our WNW will begin to flatten Wednesday afternoon/night in response to upper troughing traversing E atop the ridge across Cntrl/Srn Canada, with the ridge again expanded back E to the Lower MS Valley Thursday thus returning dry conditions areawide. Sfc ridging extending from the Midwest/OH Valley SW into E TX Tuesday will persist through Tuesday, which will result in slightly drier air (lower dewpoints in the mid/upper 60s), which will help lower heat indices despite the above normal temps in the mid 90s expected. The GFS does depict isolated afternoon convection develop Thursday over portions of N LA/Lower E TX in response to a weak shear axis that will sink S through the Lower MS Valley into N LA/Deep E TX. But given that this is an outlying solution, and the fact that the NBM maintained dry conditions, have opted to keep a dry forecast going but will continue to monitor in the coming days. The aforementioned troughing aloft will act to further suppress the ridge Friday as it begins to slide SE through the Great Lakes Region, although this will have little effect on the sensible weather here other than maintaining the hot and mostly dry conditions in place. It is here though that an eye will be needed to be kept on the tropics, as an area of disturbed weather will emerge out of the Bay of Campeche and drift N across the Wrn Gulf. General agreement exists amongst the medium range progs with potential tropical development as it approaches the SE TX/Srn LA coasts sometime by mid to late weekend, which will result in a gradual uptick of wrap-around convection across Deep E TX/N LA Saturday and moreso Sunday. There still remains considerable uncertainty in regards to how fast this system will strengthen as well as its track/impacts on the region, as the GFS and Canadian do suggest a weak shortwave trough in the NW flow aloft from the Mid MS Valley into the TN Valley may pick this system up and steer it NE away from the region. For now (as it is a Day 7 forecast), did remain conservative with low to mid chance pops across Lower E TX/N LA/SCntrl AR, tapering to slight chance across the remainder of the area. The increase in wrap-around cloud cover/increased low level moisture should also yield slightly cooler temps as well for next weekend, with readings that are more typical for this time of year. 15 && .AVIATION... For the 13/18z TAFs...Satellite imagery continues to show an increase in cu this afternoon across much of the area. Surface observations under the increasing clouds are showing SCT to BKN around 3500 ft. VFR conditions will continue to control the airspace above all terminals through the remainder of this TAF package, with the exception of KLFK where some MVFR conditions and BR are possible around 14/11z. That being said, one move caveat for flight conditions this afternoon, there remains a non-zero chance of some afternoon showers thunderstorms to develop across portions of the area. Confidence is low that any of these storms will impact any terminal at this time, so have left any mention of them out. Should any develop around a terminal, will amend as needed. /33/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 96 72 96 / 20 0 0 0 MLU 74 93 72 95 / 30 10 0 0 DEQ 71 95 69 95 / 0 0 0 0 TXK 74 94 71 94 / 0 0 0 0 ELD 72 95 69 95 / 20 0 0 0 TYR 75 94 74 95 / 0 0 0 0 GGG 74 94 72 95 / 10 0 0 0 LFK 74 96 75 96 / 10 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 33/15/33
Hazardous weather outlook, Jun 13, 1:15 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Shreveport LA 115 PM CDT Sun Jun 13 2021 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149-150-141200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk- 115 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms will be possible late this afternoon and evening across portions of East Texas and Southwest Arkansas. In addition, temperatures will climb into the lower and mid 90s, and when combined with the humidity, will result in heat indices ranging from 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Hot and dry conditions are expected for much of this week across the region, as an upper level ridge of high pressure builds back east into the area. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be be needed through tonight. ARZ071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-141200- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 115 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected to develop by mid and late afternoon across Northcentral Louisiana and Lower East Texas, and spread west southwest across these areas during the evening in advance of an approaching upper level disturbance. Given the extent of instability that has developed, some of these storms may be strong to severe, with damaging winds and brief heavy rainfall possible. These storms should gradually diminish late tonight with reduced instability. In addition, afternoon temperatures will climb into the lower to mid 90s across much of the region. When combined with the humidity, heat indices will range from 101 to 105 degrees, with some locations briefly exceeding 105 degrees. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to widely scattered showers and thunderstorms will be possible Monday afternoon and evening over the southern sections of Northcentral Louisiana and Deep East Texas, before mostly dry conditions return Tuesday through much of the coming work week. Moisture should begin to increase by Saturday to support the return of at least isolated showers and thunderstorms for next weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon and evening. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:16 PM CDT | Special Weather Statement | SHV | Caldwell, LaSalle | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.